Alabama, 2011

Hail and Damaging Winds in Alabama, June 16, 2011

June 16, 2011 · NWS HUN · 3 events in 2 counties and zones

A strong thunderstorm developed during the early evening in far northwest Alabama producing small hail and knocking a couple of trees down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A strong thunderstorm developed during the early evening in far northwest Alabama producing small hail and knocking a couple of trees down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 16, 12:46 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 16, 12:46 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CDT THU JUN 16 2011

.DISCUSSION...
MUCH QUIETER WX IN PROGRESS TDA AS 8H ANTI-CYCLONE SHIFTS SEWD INTO
CENTRAL AL...PLACING NW FLOW OVER THE TN VALLEY. THE RIDGE AXIS
EXTENDS NWWD INTO WRN TN/KY. A STRONG GRADIENT IN AIRMASS MOISTURE
AND INSTABILITY EXIST EITHER SIDE OF A SFC BOUNDARY FROM NERN
AR THRU SWRN AL. TDS ARE IN THE L-M70S FROM MEMPHIS SOUTH INTO
MS/SRN AR...WITH 50S ACROSS SERN MO THRU MIDDLE TN. CONVECTION IS
ALREADY LIGHTING UP ACROSS ERN MS/SWRN AL ALONG THE BOUNDARY...AND
EXPECT THE BUILDING CU IN A BAND FROM NEAR MEMPHIS TO COLUMBUS TO
IGNITE SOON. STORM MOTIONS SHOULD INITIALLY CARRY THIS ACTIVITY SW OF
OUR FORECAST AREA THIS EVENING. HOWEVER...THE MCS/MCV IN AR IS
PROGGED TO TRACK THRU THE TN VALLEY VERY LATE TNGT AND EARLY FRI.
LIFT FROM THIS SYS SHOULD PRODUCE SOME THREAT OF CONVECTION LATE TNGT
AND EARLY FRI. FCST SOUNDINGS INDICATE RATHER HIGH LFC'S...SO THE
STORMS SHOULD REMAIN FAIRLY ELEVATED ONCE REACHING OUR FCST AREA. THE
BEST CHC TNGT IS FAR NWRN AL...WITH LWR CHCS FURTHER E. OUTFLOW
BOUNDARIES MAY PLAY A ROLE IN RENEWED DEVELOPMENT FRI AFTN...BUT WITH
THE MAIN SHORTWAVE PASSING...THE THREAT SHOULD DIMINISH WITH TIME AS
THE UPPER RIDGE BUILDS BY FRI EVENING. THE GFS DOES SHOW ANOTHER
MCS/MCV/VORT LOBE THAT DROPS IN FRI NGT...SO WL NEED TO MONITOR
CONVECTIVE TRENDS. A MORE PRONOUNCED CAPPING INVERSION SHOULD LIMIT
ADDITIONAL THUNDERSTORMS SAT-SUN. TEMPS SHOULD EASILY CLIMB INTO THE
M-U90S IN VALLEY LOCATIONS THRU EARLY NEXT WEEK...AND WITH A STEADILY
MOISTENING AIRMASS...HEAT INDEX VALUES MAY EXCEED 100 DEGREES. IN
FACT...WE MAY FINALLY SEE 100F MAX TEMPS REACHED...BUT FOR NOW...WL KEEP
READINGS JUST BLO THAT MARK. FEW CHANGES NEEDED TO THE EXTENDED...WHICH
STILL INDICATES THE RIDGE SHIFTING SE A BIT AND WEAKENING
SOME...ALLOWING A SWLY 5H FLOW TO DVLP LATE NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    69  96  71  95  72 /  30  30  10  10  10
SHOALS        69  97  71  98  72 /  30  30  10  10  10
VINEMONT      67  94  68  92  71 /  30  30  10  10  10
FAYETTEVILLE  67  94  71  95  69 /  20  30  10  10  10
ALBERTVILLE   65  94  68  92  71 /  20  30  10  10  10
FORT PAYNE    60  94  66  93  68 /  20  30  10  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

AK
Hazardous weather outlook, Jun 16, 12:09 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
109 PM CDT THU JUN 16 2011

ALZ001>010-016-TNZ076-096-097-171000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
109 PM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT MAINLY OVER NORTHWEST
ALABAMA AS A DISTURBANCE APPROACHES THE REGION FROM THE NORTHWEST.
GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND
LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AFTERNOON WITH
THE DISTURBANCE FROM TONIGHT EXPECTED TO REMAIN OVER THE AREA EARLY
FRIDAY MORNING.

IN ADDITION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE
ENTIRE AREA ON WEDNESDAY.

AFTERNOON HEAT INDEX READINGS WILL RISE INTO THE 100-105 DEGREE RANGE
ON SATURDAY...SUNDAY...AND MONDAY AFTERNOONS ACROSS MAINLY PORTIONS
OF NORTHWEST AND NORTH CENTRAL ALABAMA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 16, 1:50 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
250 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     LIGHTNING        7 ENE ATHENS            34.84N 86.86W
06/15/2011                   LIMESTONE          AL   EMERGENCY MNGR

            *** 1 INJ *** A MALE WAS INDIRECTLY INDIRECTLY STRUCK BY
            LIGHTNING WHILE ON HIS CELLULAR TELEPHONE IN AN OPEN
            DOORWAY AT HIS RESIDENCE ON COPELAND ROAD. THE MALE WAS
            ADMITTED TO THE HOSPITAL FOR OBSERVATION...AND THEN
            RELEASED WITH NO SERIOUS INJURIES NOTED. LOCATION AND
            TIME ESTIMATED.

&&

KULA
Local storm report, Jun 16, 1:51 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
251 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             3 NE IDER               34.73N 85.63W
06/15/2011  E2.75 INCH       DEKALB             AL   EMERGENCY MNGR

            ON COUNTY RD 778 NEAR IDER. GOLFBALL TO BASEBALL SIZED
            HAIL REPORTED.

0255 PM     HAIL             5 NE IDER               34.76N 85.60W
06/15/2011  E1.75 INCH       DEKALB             AL   EMERGENCY MNGR

0415 PM     HAIL             5 NNW SEWANEE           35.27N 85.96W
06/15/2011  E0.88 INCH       FRANKLIN           TN   EMERGENCY MNGR

            NICKEL SIZED HAIL WAS REPORTED ON OLD ALTO HIGHWAY.

0506 PM     HAIL             3 NNE WINCHESTER        35.24N 86.09W
06/15/2011  E1.00 INCH       FRANKLIN           TN   AMATEUR RADIO

0516 PM     TSTM WND DMG     CHESTNUT RIDGE          35.33N 86.54W
06/15/2011                   LINCOLN            TN   911 CALL CENTER

            TREES WERE REPORTED DOWN ON SHELBYVILLE HIGHWAY AND
            LYNCHBURG HIGHWAY.

0530 PM     TSTM WND DMG     1 NNW LYNCHBURG         35.30N 86.36W
06/15/2011                   MOORE              TN   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON HIGHWAY 55.

0537 PM     TSTM WND DMG     LYNCHBURG               35.28N 86.36W
06/15/2011                   MOORE              TN   EMERGENCY MNGR

            TREES REPORTED DOWN ACROSS THE COUNTY.

0538 PM     HAIL             2 NNW ESTILL SPRINGS    35.29N 86.15W
06/15/2011  E0.88 INCH       FRANKLIN           TN   LAW ENFORCEMENT

            NICKEL SIZE HAIL WAS REPORTED.

0616 PM     HAIL             2 ESE NEW MARKET        34.89N 86.39W
06/15/2011  E0.88 INCH       MADISON            AL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED.

0700 PM     TSTM WND GST     WRIGHT                  34.90N 87.99W
06/15/2011  M48.00 MPH       LAUDERDALE         AL   EMERGENCY MNGR

            A WIND GUST OF 48 MPH WAS RECORDED AT THE WRIGHT TOWER
            BETWEEN WRIGHT AND WATERLOO.

0725 PM     TSTM WND DMG     1 N FLORENCE            34.82N 87.67W
06/15/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON A HOUSE.

0726 PM     HAIL             4 WSW SCOTTSBORO        34.65N 86.09W
06/15/2011  E1.00 INCH       JACKSON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

0740 PM     TSTM WND GST     5 SE FLORENCE           34.75N 87.61W
06/15/2011  E59.00 MPH       COLBERT            AL   ASOS

            A WIND GUST TO 51 KNOTS WAS REPORTED AT THE MUSCLE SHOALS
            ASOS SITE.

0754 PM     TSTM WND DMG     4 SSE FYFFE             34.39N 85.89W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON CR 307.

0756 PM     TSTM WND DMG     5 SSE FYFFE             34.38N 85.88W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN NEAR CR 289 AND CR 307

0758 PM     TSTM WND DMG     1 WNW GERALDINE         34.36N 86.02W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON CR 52 ONE HALF OF A MILE FROM
            HIGHWAY 75.

0802 PM     TSTM WND DMG     3 ENE SYLVANIA          34.58N 85.77W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON CR 116.

0808 PM     HAIL             HAMMONDVILLE            34.58N 85.63W
06/15/2011  E1.00 INCH       DEKALB             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED

0809 PM     TSTM WND DMG     4 S FYFFE               34.39N 85.90W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON COUNTY ROAD 57 NEAR COUNTY
            ROAD 697.

0811 PM     HAIL             1 E CARTWRIGHT          34.87N 87.05W
06/15/2011  E0.88 INCH       LIMESTONE          AL   TRAINED SPOTTER

            NICKEL SIZE HAIL AND A WIND GUST TO 47 MPH WAS RECORDED.

0815 PM     HAIL             ATHENS                  34.80N 86.97W
06/15/2011  E1.00 INCH       LIMESTONE          AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED ON LUCAS FERRY ROAD.

0815 PM     TSTM WND DMG     ATHENS                  34.80N 86.97W
06/15/2011                   LIMESTONE          AL   EMERGENCY MNGR

            TREES BLOWN DOWN IN DOWNTOWN ATHENS ON LUCAS FERRY ROAD.

0828 PM     TSTM WND GST     HARTSELLE               34.44N 86.94W
06/15/2011  E50.00 MPH       MORGAN             AL   TRAINED SPOTTER

            A WIND GUST TO 50 MPH WAS REPORTED

0828 PM     TSTM WND DMG     3 SE GERALDINE          34.32N 85.97W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN AND THE INTERSECTION OF CR 46 AND
            CR 20.

0831 PM     TSTM WND GST     ATHENS                  34.80N 86.97W
06/15/2011  E55.00 MPH       LIMESTONE          AL   BROADCAST MEDIA

            A GUST TO 55 MPH WAS REPORTED.

0832 PM     TSTM WND GST     4 NNE MADISON           34.76N 86.71W
06/15/2011  E50.00 MPH       MADISON            AL   TRAINED SPOTTER

            A THUNDERSTORM WIND GUST TO 50 MPH WAS REPORTED.

0834 PM     HAIL             2 S WINCHESTER          35.16N 86.11W
06/15/2011  E0.75 INCH       FRANKLIN           TN   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED.

0840 PM     HAIL             6 SSE MOORES MILL       34.77N 86.48W
06/15/2011  E1.00 INCH       MADISON            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED.

0850 PM     TSTM WND GST     6 W HUNTSVILLE          34.72N 86.68W
06/15/2011  M50.00 MPH       MADISON            AL   BROADCAST MEDIA

            A 50 MPH GUST WAS REPORTED BY THE ALFA CAMERA ON THE TOP
            OF THE ADTRAN BUILDING.

0852 PM     LIGHTNING        7 ENE ATHENS            34.84N 86.86W
06/15/2011                   LIMESTONE          AL   EMERGENCY MNGR

            *** 1 INJ *** A MALE WAS INDIRECTLY INDIRECTLY STRUCK BY
            LIGHTNING WHILE ON HIS CELLULAR TELEPHONE IN AN OPEN
            DOORWAY AT HIS RESIDENCE ON COPELAND ROAD. THE MALE WAS
            ADMITTED TO THE HOSPITAL FOR OBSERVATION...AND THEN
            RELEASED WITH NO SERIOUS INJURIES NOTED. LOCATION AND
            TIME ESTIMATED.

0930 PM     HAIL             ALBERTVILLE             34.26N 86.21W
06/15/2011  E0.50 INCH       MARSHALL           AL   EMERGENCY MNGR

            DIME SIZE HAIL WAS REPORTED.

&&

KULA
Local storm report, Jun 16, 1:54 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     HAIL             ESTILL SPRINGS          35.26N 86.13W
06/15/2011  E0.50 INCH       FRANKLIN           TN   LAW ENFORCEMENT

1120 AM     HAIL             HUNTSVILLE              34.73N 86.59W
06/15/2011  E0.75 INCH       MADISON            AL   TRAINED SPOTTER

1130 AM     HAIL             NE HUNTSVILLE           34.73N 86.59W
06/15/2011  E0.50 INCH       MADISON            AL   BROADCAST MEDIA

1134 AM     HAIL             HUNTSVILLE              34.73N 86.59W
06/15/2011  M1.25 INCH       MADISON            AL   TRAINED SPOTTER

            ON RYLAND PIKE. HAIL LASTED FOR 2 MINUTES.

1154 AM     HAIL             HOLLYTREE               34.80N 86.25W
06/15/2011  M0.50 INCH       JACKSON            AL   CO-OP OBSERVER

0126 PM     HAIL             LACEYS SPRING           34.53N 86.60W
06/15/2011  E0.75 INCH       MORGAN             AL   TRAINED SPOTTER

0140 PM     HAIL             SSW NEW HOPE            34.53N 86.42W
06/15/2011  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

0143 PM     HAIL             1 SE OWENS CROSSROADS   34.57N 86.45W
06/15/2011  E1.00 INCH       MADISON            AL   CO-OP OBSERVER

0145 PM     HAIL             2 E NEW HOPE            34.54N 86.39W
06/15/2011  E1.00 INCH       MADISON            AL   PUBLIC

0145 PM     HAIL             NEW HOPE                34.54N 86.42W
06/15/2011  E2.50 INCH       MADISON            AL   BROADCAST MEDIA

0149 PM     HAIL             NEW HOPE                34.54N 86.42W
06/15/2011  E1.75 INCH       MADISON            AL   EMERGENCY MNGR

0150 PM     HAIL             4 WSW WOODVILLE         34.60N 86.34W
06/15/2011  E0.88 INCH       MADISON            AL   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING THE GROUND.

0208 PM     HAIL             GRANT                   34.53N 86.25W
06/15/2011  E0.88 INCH       MARSHALL           AL   EMERGENCY MNGR

0213 PM     HAIL             GRANT                   34.53N 86.25W
06/15/2011  E1.00 INCH       MARSHALL           AL   PUBLIC

0236 PM     HAIL             PISGAH                  34.68N 85.85W
06/15/2011  E1.25 INCH       JACKSON            AL   EMERGENCY MNGR

            SOME CAR WINDSHIELDS WERE REPORTED SHATTERED.

0238 PM     HAIL             5 NNW IDER              34.77N 85.69W
06/15/2011  E1.00 INCH       JACKSON            AL   EMERGENCY MNGR

            ONE INCH DIAMETER HAIL WAS REPORTED.

0253 PM     HAIL             3 NE IDER               34.73N 85.63W
06/15/2011  E2.75 INCH       DEKALB             AL   EMERGENCY MNGR

            ON COUNTY RD 778 NEAR IDER. GOLFBALL TO BASEBALL SIZED
            HAIL REPORTED.

0255 PM     HAIL             5 NE IDER               34.76N 85.60W
06/15/2011  E1.75 INCH       DEKALB             AL   EMERGENCY MNGR

0415 PM     HAIL             5 NNW SEWANEE           35.27N 85.96W
06/15/2011  E0.88 INCH       FRANKLIN           TN   EMERGENCY MNGR

            NICKEL SIZED HAIL WAS REPORTED ON OLD ALTO HIGHWAY.

0506 PM     HAIL             3 NNE WINCHESTER        35.24N 86.09W
06/15/2011  E1.00 INCH       FRANKLIN           TN   AMATEUR RADIO

0516 PM     TSTM WND DMG     CHESTNUT RIDGE          35.33N 86.54W
06/15/2011                   LINCOLN            TN   911 CALL CENTER

            TREES WERE REPORTED DOWN ON SHELBYVILLE HIGHWAY AND
            LYNCHBURG HIGHWAY.

0530 PM     TSTM WND DMG     1 NNW LYNCHBURG         35.30N 86.36W
06/15/2011                   MOORE              TN   EMERGENCY MNGR

            TREES WERE BLOWN DOWN ON HIGHWAY 55.

0537 PM     TSTM WND DMG     LYNCHBURG               35.28N 86.36W
06/15/2011                   MOORE              TN   EMERGENCY MNGR

            TREES REPORTED DOWN ACROSS THE COUNTY.

0538 PM     HAIL             2 NNW ESTILL SPRINGS    35.29N 86.15W
06/15/2011  E0.88 INCH       FRANKLIN           TN   LAW ENFORCEMENT

            NICKEL SIZE HAIL WAS REPORTED.

0616 PM     HAIL             2 ESE NEW MARKET        34.89N 86.39W
06/15/2011  E0.88 INCH       MADISON            AL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED.

0700 PM     TSTM WND GST     WRIGHT                  34.90N 87.99W
06/15/2011  M48.00 MPH       LAUDERDALE         AL   EMERGENCY MNGR

            A WIND GUST OF 48 MPH WAS RECORDED AT THE WRIGHT TOWER
            BETWEEN WRIGHT AND WATERLOO.

0725 PM     TSTM WND DMG     1 N FLORENCE            34.82N 87.67W
06/15/2011                   LAUDERDALE         AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON A HOUSE.

0726 PM     HAIL             4 WSW SCOTTSBORO        34.65N 86.09W
06/15/2011  E1.00 INCH       JACKSON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

0740 PM     TSTM WND GST     5 SE FLORENCE           34.75N 87.61W
06/15/2011  E59.00 MPH       COLBERT            AL   ASOS

            A WIND GUST TO 51 KNOTS WAS REPORTED AT THE MUSCLE SHOALS
            ASOS SITE.

0754 PM     TSTM WND DMG     4 SSE FYFFE             34.39N 85.89W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON CR 307.

0756 PM     TSTM WND DMG     5 SSE FYFFE             34.38N 85.88W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN NEAR CR 289 AND CR 307

0758 PM     TSTM WND DMG     1 WNW GERALDINE         34.36N 86.02W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON CR 52 ONE HALF OF A MILE FROM
            HIGHWAY 75.

0802 PM     TSTM WND DMG     3 ENE SYLVANIA          34.58N 85.77W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON CR 116.

0808 PM     HAIL             HAMMONDVILLE            34.58N 85.63W
06/15/2011  E1.00 INCH       DEKALB             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED

0809 PM     TSTM WND DMG     4 S FYFFE               34.39N 85.90W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON COUNTY ROAD 57 NEAR COUNTY
            ROAD 697.

0811 PM     HAIL             1 E CARTWRIGHT          34.87N 87.05W
06/15/2011  E0.88 INCH       LIMESTONE          AL   TRAINED SPOTTER

            NICKEL SIZE HAIL AND A WIND GUST TO 47 MPH WAS RECORDED.

0815 PM     HAIL             ATHENS                  34.80N 86.97W
06/15/2011  E1.00 INCH       LIMESTONE          AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED ON LUCAS FERRY ROAD.

0815 PM     TSTM WND DMG     ATHENS                  34.80N 86.97W
06/15/2011                   LIMESTONE          AL   EMERGENCY MNGR

            TREES BLOWN DOWN IN DOWNTOWN ATHENS ON LUCAS FERRY ROAD.

0828 PM     TSTM WND DMG     3 SE GERALDINE          34.32N 85.97W
06/15/2011                   DEKALB             AL   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN AND THE INTERSECTION OF CR 46 AND
            CR 20.

0828 PM     TSTM WND GST     HARTSELLE               34.44N 86.94W
06/15/2011  E50.00 MPH       MORGAN             AL   TRAINED SPOTTER

            A WIND GUST TO 50 MPH WAS REPORTED

0831 PM     TSTM WND GST     ATHENS                  34.80N 86.97W
06/15/2011  E55.00 MPH       LIMESTONE          AL   BROADCAST MEDIA

            A GUST TO 55 MPH WAS REPORTED.

0832 PM     TSTM WND GST     4 NNE MADISON           34.76N 86.71W
06/15/2011  E50.00 MPH       MADISON            AL   TRAINED SPOTTER

            A THUNDERSTORM WIND GUST TO 50 MPH WAS REPORTED.

0834 PM     HAIL             2 S WINCHESTER          35.16N 86.11W
06/15/2011  E0.75 INCH       FRANKLIN           TN   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED.

0840 PM     HAIL             6 SSE MOORES MILL       34.77N 86.48W
06/15/2011  E1.00 INCH       MADISON            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED.

0850 PM     TSTM WND GST     6 W HUNTSVILLE          34.72N 86.68W
06/15/2011  M50.00 MPH       MADISON            AL   BROADCAST MEDIA

            A 50 MPH GUST WAS REPORTED BY THE ALFA CAMERA ON THE TOP
            OF THE ADTRAN BUILDING.

0852 PM     LIGHTNING        7 ENE ATHENS            34.84N 86.86W
06/15/2011                   LIMESTONE          AL   EMERGENCY MNGR

            *** 1 INJ *** A MALE WAS INDIRECTLY INDIRECTLY STRUCK BY
            LIGHTNING WHILE ON HIS CELLULAR TELEPHONE IN AN OPEN
            DOORWAY AT HIS RESIDENCE ON COPELAND ROAD. THE MALE WAS
            ADMITTED TO THE HOSPITAL FOR OBSERVATION...AND THEN
            RELEASED WITH NO SERIOUS INJURIES NOTED. LOCATION AND
            TIME ESTIMATED.

0930 PM     HAIL             ALBERTVILLE             34.26N 86.21W
06/15/2011  E0.50 INCH       MARSHALL           AL   EMERGENCY MNGR

            DIME SIZE HAIL WAS REPORTED.

&&

KULA

The radar

The Northeast Alabama radar (KHTX), 98 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Cullman

When
June 16, 4:24 PM CST to 4:27 PM CST
Where
Cullman County, 1.79 mi NE of North Vinemont
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
34.300, -86.830

Nickel sized hail was reported.

Thunderstorm Wind, Cullman

When
June 16, 4:30 PM CST to 4:33 PM CST
Where
Cullman County, Simcoe
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.220, -86.730

Thunderstorm winds knocked a tree down in Simcoe on Highway 69.

Thunderstorm Wind, Franklin

When
June 16, 5:46 PM CST to 5:49 PM CST
Where
Franklin County, 1.84 mi WSW of Waco
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.470, -87.680

Thunderstorm winds knocked two trees down along Highway 24 east of Russellville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300511, 300513, 300514.